Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/55720
Title: Modelling the asymmetric probabilistic delay of aircraft arrival
Authors: Pérez Rodríguez, Jorge Vicente 
Pérez Sánchez, José María 
Gómez Déniz, Emilio 
UNESCO Clasification: 530703 Modelos y teorías del desarrollo económico
531212 Transportes y comunicaciones
Keywords: Airports
Asymmetric link
Delay
Logit models
Bayesian estimation
Issue Date: 2017
Journal: Journal of Air Transport Management 
Abstract: The main purpose of this paper is to present an asymmetric logit probability model to estimate and predict the daily probabilities of delay in aircraft arrivals. The proposed model takes into account statistical regularity, noting that more arrivals are on time than delayed, thus reflecting an asymmetric pattern of behaviour. The data analysed were obtained from the BTS and IATA databases for December 2014, corresponding to delays within the US airspace system for each carrier, measured at various US airports. The model was evaluated by analysing both in sample and out of sample data, for main and control samples. The performance of the proposed asymmetric Bayesian logit model was compared with that of two others: frequentist logit and symmetric Bayesian logit. The main conclusion drawn is that the model we propose obtains the best fit, according to the statistics considered, and identifies a novel delaying factor, namely distance, which is not identified by the other models analysed.
URI: http://hdl.handle.net/10553/55720
ISSN: 0969-6997
DOI: 10.1016/j.jairtraman.2017.03.001
Source: Journal of Air Transport Management [ISSN 0969-6997], v. 62, p. 90-98
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

14
checked on May 9, 2021

WEB OF SCIENCETM
Citations

8
checked on May 9, 2021

Page view(s)

19
checked on May 15, 2021

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.